The Student Room Group

Bleeding after clitoral stimulation

Hello, So this has been happening to me on and off for about 3 years and I have been to a sexual clinic and asked about it but haven't had a conclusive answer. Basically, sometimes after I masturbate, this is only ever clitoral and is either with or without a vibrator, I have bled a little. Sometimes the blood (it is darker in colour and doesn't really look like period blood) will begin 10 or so minutes after orgasm, or several hours later. And sometimes there will still be some residual blood the next day but this is often a very small amount. The blood is not coming from the clit but from the vagina, and is dark and stringy (sorry!!).At my sexual health check up the doctor diagnosed me with BV grade zero (so basically I have no bacteria, good or bad, in me vagina), and I have been taking probiotics as advised, but haven't seen a change to suggest they are working. He didn't mention whether the BV might be the reason behind the bleeding.Just as a bit of background, I am on the combined oral contraceptive pill (Gedarel - though I have tried many of them over the years), and the bleeding from orgasm can come at any point in my cycle. Any thoughts on what might be causing the bleeding?
Reply 1
They can start a period early if you're due on. has it happened before the pill? it can cause spotting.
It may also be something such as PCOS or Endo if it causes spotting to come on though you would usually experience cramp pain with it too.

As i'm not a professional its defo best to check in with your GP about it (when you can) its good that infection has been ruled out
Original post by Elektra06
They can start a period early if you're due on. has it happened before the pill? it can cause spotting.
It may also be something such as PCOS or Endo if it causes spotting to come on though you would usually experience cramp pain with it too.

As i'm not a professional its defo best to check in with your GP about it (when you can) its good that infection has been ruled out

Hi! Yeah I am not due on though when it happens which is why its extra strange to me. I don't really remember exactly before the pill but I don't think it happened before then. I don't have any other spotting with the pill aside from my actual "period like" bleeding.

Yeah I will definitely go back to the GP again after things have calmed down with COVID.
Reply 3
Original post by AnonymousGirl21
Hello, So this has been happening to me on and off for about 3 years and I have been to a sexual clinic and asked about it but haven't had a conclusive answer. Basically, sometimes after I masturbate, this is only ever clitoral and is either with or without a vibrator, I have bled a little. Sometimes the blood (it is darker in colour and doesn't really look like period blood) will begin 10 or so minutes after orgasm, or several hours later. And sometimes there will still be some residual blood the next day but this is often a very small amount. The blood is not coming from the clit but from the vagina, and is dark and stringy (sorry!!).At my sexual health check up the doctor diagnosed me with BV grade zero (so basically I have no bacteria, good or bad, in me vagina), and I have been taking probiotics as advised, but haven't seen a change to suggest they are working. He didn't mention whether the BV might be the reason behind the bleeding.Just as a bit of background, I am on the combined oral contraceptive pill (Gedarel - though I have tried many of them over the years), and the bleeding from orgasm can come at any point in my cycle. Any thoughts on what might be causing the bleeding?

Hey, I've experienced the same but mine was a little different the turn out lol!

I was to embarrassed to tell anyone so I kept it to myself at first then I had my first cervical smear and I had to tell the doctor there. I was on the injection a the time and turns out it was leaving a red ring on my cervix 🙄 so I got advised to come off the injection it was no good to my body. My smear came back high grade cells, none cancer & HPV negative. I obviously had to get treatment. I'm 2 years in since and I haven't bled after sex or foreplay.

I reckon you should have a look into the pill maybe this could be the reason and the doctor said the red ring on the cervix is common in people who are on contraception and usually the cause if it's nothing else to cause bleeding during sex etc. I changed to the pill and I've now had to come off it and not go on anything else as it's the progestogen irritating my ovary the doctor said I should never of went on to it as it's the same strength as the injection 🤦. One thing I'm feeling a tonne better since going natural my anxiety levels have dropped, my moods have got tonnes better and I'm feeling great was the best decision I made!
(edited 3 years ago)
I have this too just wondering what causes bleeding after external foreplay ?
Hi I have been getting this aswell on and of for over 2 years I was wondering if you have gotten any answers? X
When you got on the pill did the blood flow stop or after you got off none birth control it stopped how long it took to see progress

Quick Reply

Latest